Alert archive / Illinois / Special Weather Statements in 2024
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 7, 2024, 7:21 PM CDT for Crawford County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2024, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 7, 2024, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.50 in
- Wind
- 55
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WWUS83 KILX 080021
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
721 PM CDT Sun Apr 7 2024
ILZ067-068-071>073-080100-
Clay-Richland-Jasper-Lawrence-Crawford-
721 PM CDT Sun Apr 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAWRENCE...WESTERN
CRAWFORD...SOUTHEASTERN JASPER...NORTHERN RICHLAND AND EASTERN CLAY
COUNTIES THROUGH 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Hill to near Olney Noble Airport.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robinson, Newton, Oblong, Hutsonville, Ste. Marie, Willow Hill,
Chauncey, Stoy, New Hebron, Hardinville, Dundas, Sam Parr State Park,
Trimble, and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 8779 3874 8826 3903 8814 3911 8765
3910 8763
TIME...MOT...LOC 0021Z 253DEG 27KT 3900 8808 3879 8817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:28 PM CDT, 53 minutes earlier. Its key messages:
- Scattered showers and thunderstorms this afternoon, capable of small hail and gusty winds, will diminish this evening.
- Scattered high clouds are expected along the path of totality in SE IL during the eclipse (40% sky cover). Cloud cover decreases with northward extent on Monday at the time of the eclipse.
- Unsettled this week with rain chances Tuesday-Thursday. Rain chances and amounts both increase with southeastward extent. There is a 40-50% chance of total rainfall exceeding 2" south of I-70.
Area forecast discussion, Apr 7, 6:28 PM CDT, 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 628 PM CDT Sun Apr 7 2024 .KEY MESSAGES... - Scattered showers and thunderstorms this afternoon, capable of small hail and gusty winds, will diminish this evening. - Scattered high clouds are expected along the path of totality in SE IL during the eclipse (40% sky cover). Cloud cover decreases with northward extent on Monday at the time of the eclipse. - Unsettled this week with rain chances Tuesday-Thursday. Rain chances and amounts both increase with southeastward extent. There is a 40-50% chance of total rainfall exceeding 2" south of I-70. && .DISCUSSION... Issued at 152 PM CDT Sun Apr 7 2024 18z surface map indicated 995 mb low pressure in northeast Nebraska with an occluded front stretched southeast across IA then south along the Mississippi River near St. Louis. Convergence along that boundary allowed dewpoints to pool near 50F, and visible satellite imagery shows an agitated cu field along the front. The front is forecast to pivot northeast, stretching from west central to southeast IL by late afternoon, before washing out this evening. Still expecting isolated convection to fire in this zone, and given near 100 J/kg of 0-3 kt CAPE and deep layer shear near 50 kt, a few organized storms capable damaging wind gusts and hail are possible mainly through 6-8 pm. Ahead of this activity, current batch of elevated convection over the central CWA has shown frequent lightning strikes and numerous reports of pea sized hail, and brief heavy rain. This will continue to shift east and out of the region by late afternoon. Gustiest winds through late afternoon will be along and ahead of the initial line of convection, with southeast winds gusting 30-40 mph. Tonight, the dry slot overspreads the area, leading to clearing skies and lighter southeast to south winds. Monday, eclipse day, will feature stable low levels and dry low to mid level air, so not much in the way of diurnal cu or mid level clouds are forecast. However, high level moisture streaming northeast from a southern stream wave will bring an increase in thin, high cirrus (cloud bases near 25,000 feet). This cloud layer will be most pronounced for areas near/south of I-70 during early afternoon, and viewing of the eclipse will depend on how thick they ice crystals in this layer become. Farther north, lower coverage of cirrus is forecast which should not impact viewing of the eclipse. Otherwise, south to southwest winds gusting 15-25 mph will be common, and temperatures will be mild with highs reaching the low/mid 70s. Tuesday through Thursday features an unsettled period of weather for parts of the Midwest and Ohio Valley, as a deep and slow moving upper low tracks from the desert southwest into the Great Lakes. Initial shortwave disturbances ahead of the main wave look to spread rain across areas near and south of I-70 for Tuesday and Tuesday night. There was a notable southward shift in precip associated with this wave by ~50 miles on today's 12z guidance. For Wednesday, periods of overrunning showers and storms look to affect mainly the same areas, or slightly farther north, so we have a gradient from dry conditions west of the IL River, to likely PoPs south of I-70. Wednesday night and Thursday, the main upper level energy is forecast to lift into the Mississippi Valley, resulting in a deepening surface low tracking into the Ohio Valley. This wave will likely spread rainfall farther west, and latest guidance shows likely PoPs as far west as the IL River Valley. Wrap around cyclonic flow then looks to dominate the region Thursday night and Friday, bringing cooler air and mostly cloudy skies. Blended guidance shows 1-2" rain totals near/south of I-70 through the week, likely renewing another round of rising rivers in that area. 25 && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 628 PM CDT Sun Apr 7 2024 Scattered showers continue to linger near KCMI, though latest lightningcast data continues to focus any thunder threat to the south/southeast, so no VCTS is being included in the new TAF set. Some concern in this area toward 09-12Z for a period of MVFR ceilings as seen by the HRRR model, though HREF ensembles are more bullish and longer lasting. Outside of this cloud area, main focus for Monday will be with southwest winds increasing to about 10-12 knots by late morning. This will linger much of the afternoon. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 7, 3:42 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 342 PM CDT Sun Apr 7 2024 ILZ027>031-036>038-040>051-053-055-057-081100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Macon-Douglas-Edgar- 342 PM CDT Sun Apr 7 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated showers and storms are still possible across the area, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Recent rains have led to rises on area rivers, some of which are forecast to reach flood stage. For specific river forecasts, visit water.weather.gov. There are additional periodic chances for thunderstorms Tuesday through Thursday. At this time, the severe threat appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ052-054-056-061>063-066>068-071>073-081100- Christian-Moultrie-Coles-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- 342 PM CDT Sun Apr 7 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. There is a marginal risk (level 1 of 5) for severe storms late this afternoon and early this evening south of I-72. Hail up to 1 inch and wind gusts up to 60 mph will be the main severe weather threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Recent rains have led to rises on area rivers, some of which are forecast to reach flood stage. For specific river forecasts, visit water.weather.gov. There are additional periodic chances for thunderstorms Tuesday through Thursday. At this time, the severe threat appears low with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Auten
In the hours before
Special weather statement, Apr 7, 6:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
648 PM CDT Sun Apr 7 2024
ILZ067-071-072-080015-
Clay-Richland-Jasper-
648 PM CDT Sun Apr 7 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JASPER...
NORTHWESTERN RICHLAND AND CLAY COUNTIES THROUGH 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Louisville to 6 miles west of Xenia.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Flora, Louisville, Clay City, Xenia, Bible Grove, Sailor Springs,
Iola, Wakefield, Wendelin, Flora Municipal Airport, and Ingraham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 8870 3874 8870 3886 8862 3890 8821
3878 8823 3860 8840
TIME...MOT...LOC 2348Z 258DEG 28KT 3883 8853 3861 8875
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ShimonSpecial weather statement, Apr 7, 7:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
715 PM CDT Sun Apr 7 2024
ILZ071-072-080100-
Clay-Richland-
715 PM CDT Sun Apr 7 2024
...A STRONG THUNDERSTORM WILL IMPACT RICHLAND AND SOUTHEASTERN CLAY
COUNTIES THROUGH 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flora, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olney, Flora, Clay City, Noble, Parkersburg, Olney Noble Airport,
Claremont, Calhoun, and Flora Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3860 8816 3861 8854 3872 8855 3880 8794
3857 8794 3857 8814
TIME...MOT...LOC 0014Z 264DEG 31KT 3863 8845
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Apr 7, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
721 PM CDT Sun Apr 7 2024
ILZ067-068-071>073-080100-
Clay-Richland-Jasper-Lawrence-Crawford-
721 PM CDT Sun Apr 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAWRENCE...WESTERN
CRAWFORD...SOUTHEASTERN JASPER...NORTHERN RICHLAND AND EASTERN CLAY
COUNTIES THROUGH 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Hill to near Olney Noble Airport.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robinson, Newton, Oblong, Hutsonville, Ste. Marie, Willow Hill,
Chauncey, Stoy, New Hebron, Hardinville, Dundas, Sam Parr State Park,
Trimble, and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 8779 3874 8826 3903 8814 3911 8765
3910 8763
TIME...MOT...LOC 0021Z 253DEG 27KT 3900 8808 3879 8817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:15 PM CDT | Special Weather Statement | ILX | Richland | 45 min |
| Apr 7, 8:00 PM CDT | Special Weather Statement | ILX | Crawford | 30 min |
| Apr 7, 8:25 PM CDT | Areal Flood Advisory | ILX | Clay | 3 hr |
| Apr 8, 4:09 AM CDT | Dense Fog Advisory | ILX | Clark, Clay, Coles, Crawford, Cumberland, Edgar and 5 more | 5 hr |
Nearby
Special Weather Statements in Illinois, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.